Klonopin Used to Reduce My Tinnitus But Not Anymore. What Other Drug Could Be Used Now to Reduce It?

Discussion in 'Support' started by JasonP, Apr 21, 2016.

tinnitus forum
    1. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I'm not sure why it stopped working. It probably worked for maybe 2 years or so. From what I hear people can build tolerance for the anti-convulsant effect of the drug but I am not sure if that is why it would lessen the tinnitus. I haven't tried Xanax since because I thought it was benzo drug too and it might not work either. Would another anti-convulsant drug work for me? Has anyone else built up a tolerance to a benzo and then tried something else and it worked?
       
    2. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I would have a talk with your doctor to see what he or she recommends ....lots of love glynis
       
    3. zombiechick
      Probing

      zombiechick Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Medication and hearing loss
      I take zoloft. It doesn't lower the volume but it makes it easier to cope. My T spiked when came off of klonopin. I would steer clear of Benzos of possible and try another route to help you cope. Maybe valarin root and melatonin. But talk to your doctor about tapering off and trying something else.
       
    4. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      I'm not sure why it stopped working. It probably worked for maybe 2 years or so. From what I hear people can build tolerance for the anti-convulsant effect of the drug but I am not sure if that is why it would lessen the tinnitus. I haven't tried Xanax since because I thought it was benzo drug too and it might not work either. Would another anti-convulsant drug work for me? Has anyone else built up a tolerance to a benzo and then tried something else and it worked?
      How large was your dosage? Coming off the benzo is real hard. What other med do you have in mind and it has to be non-ototoxic. Thank you. Sorry didnt bookmark your writing.
       
    5. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      No problem. What happened was that over time, my tinnitus became "static like", tonal, and whistle, whereas before it would be only tonal and whistle. I can do things to reduce the tone now with some other stuff and sometimes have had some days where the static is reduced, the whistle might be lessened too but other days the static is mostly the loudest. I also have clicking T due to noise damage later. It's a bummer, but I might be able to figure out more how to consistently lower my T. It would be way better if I could just get it back to that original light whistle I had. That was years ago though.
       
    6. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Hi Jason, I was on Xanax for about 6 month. I expected T. to become worse after tapering but that did not happen. It actually got a little better. I took the Xanax cross over to Valium route. I found the tapering proces hard but I'm so glad I did it!

      I'm on Mirtazapine though. That is said to make tapering easier.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.